MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number: 3013886523-2024-00132.A physician reported a hakim valve (id 823162) was implanted due to unknown reason via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.Due to suspicion of obstruction, a revision surgery was performed.The valve was removed and replaced with id 823162 and a different lot number on april 26, 2024.According to information provided, it is unknown if the patient experienced any signs and symptoms due to suspected obstruction.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) ¿ the product code 82-3162 with lot 5635831, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; a needle hole in the needle chamber was noted.The position of the cam when valve was received was 30mmh2o.The valve was leak tested; only leaked from needle hole in needle chamber.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.Root cause analysis - no root cause could be determined for the issue reported by the customer as the technician could not confirm any problems with the valve at the time of investigation.A possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the device.At the time of investigation, no occlusions were noted with the valve.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19487694
Report Number3013886523-2024-00166
Device Sequence Number20605481
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)260531(10)5635831
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number823162
Device Lot Number5635831
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACTISEAL PERITONEAL CATHETER (823074).; BACTISEAL VENTRICULAR CATHETER (823073).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown